Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 64, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 7, 2020, 12:01 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2020, 12:01 AM EST (05:01 UTC)
- Expired
- Dec 7, 2020, 8:18 AM EST
- In force
- 8 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
257 WHUS72 KKEY 070501 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1201 AM EST Mon Dec 7 2020 GMZ042>044-052>055-072>075-071000- /O.NEW.KKEY.SC.Y.0064.201207T0501Z-201207T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1201 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...South to southwest winds increasing to near 20 kt. * WHERE...Straits of Florida and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
2 follow-up statements
418 WHUS72 KKEY 070921 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 421 AM EST Mon Dec 7 2020 GMZ033-034-071600- /O.NEW.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 421 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to near 20 kt during the afternoon hours. Seas building to 5 to 8 feet tonight. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ042>044-052>055-072>075-071600- /O.CON.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southwest winds near 20 kt through mid morning. * WHERE...Straits of Florida and Hawk Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
191 WHUS72 KKEY 071318 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 818 AM EST Mon Dec 7 2020 GMZ042>044-052>055-072>075-071430- /O.CAN.KKEY.SC.Y.0064.000000T0000Z-201207T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 818 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The southwest winds near 20 knots along the Reef and across the Straits of Florida have relaxed as the squall line pushed through. Small Craft Advisory conditions are expected to return this evening. $$ GMZ033-034-072145- /O.CON.KKEY.SC.Y.0065.201207T2100Z-201208T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 818 AM EST Mon Dec 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest winds increasing to near 20 knots during the afternoon hours. Seas building to 5 to 8 feet tonight. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 10:46 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 6, 10:46 PM EST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Key West FL 1046 PM EST Sun Dec 6 2020 .DISCUSSION... Currently - An old frontal boundary is stalled near the Keys this evening with most locations reporting light to gentle southeast breezes. A fairly active and rapidly unfolding weather pattern is in place across the area with the old front draped in the southeastern Gulf of Mexico, a lower level trough digging all the way southward through the Gulf of Mexico, and a southern stream shortwave trough racing eastwards through the Gulf of Mexico. Latest surface observations from a broader area suggests a low pressure center is deepening in the extreme southeastern Gulf of Mexico. Skies are mostly cloudy, mostly attributed to extensive mid and upper level clouds riding quickly northeastward and blanketing our area. After a late evening lull in shower activity, organized convection has developed, primarily over the Florida Straits and now also expanding into the waters around the Dry Tortugas. Short Term Update - The shortwave trough aloft will continue to drive eastward towards Florida through the overnight period. Lower level troughing will swing further east and also towards the Keys. This will result in a fairly rapid airmass change with heights falling a bit further. The associated surface low will race east northeastward across our area and should result in a significant pinching of the pressure gradient. Expect winds across much of the Keys and surrounding waters to become breezy overnight. Shower and thunderstorm activity is expected to increase overnight as driving factors become more focused nearer the Keys. The ongoing forecast handles the situation well and no update is required. && .MARINE... Expect winds to freshen out of the southwest overnight as a weak low pressure system races east northeastward through Keys waters. Cautions will be in effect for all Keys waters due to the increasing winds. In addition, a convectively active weather pattern is in place and mariners can expect gusty winds in the stronger showers and thunderstorms. There will be a time gap between when the low pushes northeast of our area and the arrival of the next cold front. Expect winds to lull for a time early Monday, but surge out of the northwest in the late afternoon and early evening as the prefrontal trough pushes east of our area. && .AVIATION... Changeable and sometimes active weather will affect the island terminals in the next 24 hours. There are at least three opportunities for convection. The first is a line of showers and occasional thunder that will soon move to near EYW from the southwest. It should pass northeast across the terminal fairly quickly. The most significant round will come late tonight and early Monday morning, as a front that is sharpening over the southeast Gulf west of Naples drags a slow-moving squall line southeast through the Keys. Then on Monday afternoon, a piecemeal line of showers will sweep southeast through the Keys at the leading edge of an increase in northwest wind. During any of these round of precip, temporary IFR cigs are possible, along with reduced vsby. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Haner Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 6, 4:28 AM EST, 19 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 428 AM EST Sun Dec 6 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Sun Dec 6 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Dense fog will reduce visibility to less than one nautical mile at times early this morning across Florida Bay and the nearshore Gulf waters. Otherwise, no hazardous weather is expected for today. Tonight, scattered thunderstorms are expected across the Florida Keys and surrounding coastal waters, with a few of the storms potentially becoming strong to marginally severe. The primary hazards will be wind gusts in excess of 50 mph, heavy rainfall, and frequent cloud to surface lightning strikes. In addition, an isolated tornado cannot be ruled out. A Small Craft Advisory may be required for portions of the Keys coastal waters for late tonight, as low pressure moves across the southeastern Gulf of Mexico and South Florida. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered thunderstorms may continue across the area into Monday morning, with a few of the storms potentially becoming strong to marginally severe. The primary hazards will be wind gusts in excess of 50 mph, heavy rainfall, and frequent cloud to surface lightning strikes. In addition, an isolated tornado cannot be ruled out. A Small Craft Advisory may be required for portions of the Keys coastal waters Monday morning. A Small Craft Advisory will likely be required for most or all of the Keys coastal waters after the front moves through from Monday night into Tuesday. For Tuesday night through Saturday, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:56 AM EST | Special Marine Warning | KEY | 49 min | |
| Dec 7, 4:21 AM EST | Small Craft Advisory | KEY | 31 hr | |
| Dec 7, 4:45 AM EST | Special Marine Warning | KEY | 45 min | |
| Dec 7, 5:26 AM EST | Special Marine Warning | KEY | 49 min | |
| Dec 7, 6:15 AM EST | Special Marine Warning | KEY | 45 min | |
| Dec 7, 6:56 AM EST | Special Marine Warning | KEY | 27 min | |
| Dec 7, 9:31 AM EST | Special Marine Warning | KEY | 59 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.